Alert archive / California / Flash Flood Warnings in 1997
Flash Flood Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 23, 1997, 2:55 PM PDT for San Bernardino County, California. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 1997, 2:55 PM PDT (21:55 UTC)
- Expired
- Jul 23, 1997, 4:00 PM PDT
- In force
- 65 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 232156 FFWLAS CAC071-232250- BULLETIN - EBS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 255 PM PDT WED JUL 23 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 400 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEASTERN CALIFORNIA ...SOUTHERN AND CENTRAL SAN BERNARDINO COUNTY AT 250 PM PDT...RADAR INDICATED AN AREA OF SEVERE THUNDERSTORMS DEVELOPING OVER SOUTHERN SAN BERNARDINO COUNTY. THE STRONGEST STORMS WERE LOCATED 2 MILES NORTH OF TWENTYNINE PALMS AND 28 MILES SOUTHEAST OF BARSTOW. THESE STORMS WERE MOVING TO THE NORTH-NORTHEAST AT 10-15 MPH. HAINL UP TO 1 INCH IN DIAMETER...GUSTY WINDS EXCEEDING 60 MPH... AND HEAVY RAIN WITH LOCALIZED FLASH FLOODING CAN BE EXPECTED WITH THE STRONGER STORMS. RUNK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 2:00 PM PDT, 55 minutes earlier.
Area forecast discussion, Jul 23, 2:00 PM PDT, 55 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 200 PM PDT WED JUL 23 1997 STLT LOOP SHOWING SHOWERS AND THUNDERSTORMS OVER CWA WITH FFS OUT FOR BOULDER CITY NV. WILL ALLOW THIS FFS TO EXPIRE AS STORM IS DECREASING. MODELS HAVE US IN A DRYING TREND OVER THE NEXT FEW DAYS SO FORECAST REFLECTS THIS TREND WITH DRYING FROM SOUTH TO NORTH. WILL LEAVE ZONES 13-15 IN VN WITH ISOLATED STORMS THURSDAY ALONG WITH 26-27 IN CA. REST OF ZONES PARTLY CLOUDY DRYING TO MOSTLY SUNNY BY FRI. TEMPS WILL CONTINUE TO WARM OVER THE NEXT FEW DAY BUT STILL BE BELOW NORMAL. EXTENDED WILL CONTINUE DRY TREND UNTIL HIGH PRESSURE BUILD IN OVER THE FOUR CORNERS AREA. LAS 1000. DALEY SRN NV...NONE ERN CA...NONE NW AZ ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:26 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 49 min |
| Jul 23, 2:55 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 65 min |
| Jul 23, 3:51 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 49 min |
Nearby
Flash Flood Warnings in California, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.